Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Toeplitz spectral inclusion and generalized in modulus property


Author: J. Janas
Journal: Proc. Amer. Math. Soc. 104 (1988), 231-234
MSC: Primary 47B35
MathSciNet review: 958073
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A \subset {C_b}(X)$ be a function algebra and let $ \mu $ be a Borel measure on $ X$ and $ {H^2}(\mu ) = \bar A$--the closure in $ {L^2}(\mu )$. It turns out that the spectral inclusion theorem for Toeplitz operators, defined in the above context, implies the density of finite sums $ \sum\nolimits_i {{{\left\vert {{u_i}} \right\vert}^2},{u_i} \in A} $, in

(i) the cone of positive functions in $ {L^1}(\mu )$,

(ii) the cone of positive functions in $ {L^p}(\mu ),p \leq 2$, if $ \mu (X){\text{ < }}\infty $,

(iii) the cone of positive functions in $ C(X)$, if $ X$ is compact.


References [Enhancements On Off] (What's this?)

  • [1] A. B. Aleksandrov, Inner functions on compact spaces, Funktsional. Anal. i Prilozhen. 18 (1984), no. 2, 1–13 (Russian). MR 745695
  • [2] L. A. Coburn and R. G. Douglas, 𝐶*-algebras of operators on a half-space. I, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 59–67. MR 0358417
  • [3] J. Janas, Note on the spectral inclusion theorem for Toeplitz operators, Ann. Polon. Math. 35 (1977/78), no. 2, 111–115. MR 482288
  • [4] J. Janas, Some applications of functions of several complex variables to Toeplitz and subnormal operators, Ann. Polon. Math. 40 (1983), no. 2, 185–192. MR 713843

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35

Retrieve articles in all journals with MSC: 47B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0958073-8
Article copyright: © Copyright 1988 American Mathematical Society